Back to Ask the Diabetes Team Ask the Diabetes Team

From Seattle, Washington, USA:

My 23 year old daughter, who has has had type 1 diabetes since the age of four, is newly pregnant. Her last hemoglobin A1c was 8.9%, and; she is using Lantus plus Humalog to cover carbs. She is currently visiting her in-laws in Morocco for a month, and since becoming pregnant, her blood sugars have been dropping very low during the night. She has reduced her Lantus, but she is still having lows in the middle of the night. She is eating supper late (10pm) ala Morocco-style, so should have plenty of protein on board at bedtime. What should she do?


Since your daughter is eating late, the Humalog may be lasting into the early hours. Therefore, she may try using less Humalog for her evening meal or have a light snack just before bedtime. In theory, the Lantus should not have a peak effect, but if she is injecting Lantus later in the day or in the evening, then it may be having a stronger initial response. One consideration would be to inject Lantus in the morning.


Original posting 24 Jun 2003
Posted to Family Planning


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.